MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number M00556611
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to (b)(6) 2022 as no event date was reported.(b)(6).(b)(4).A jagwire guidewire was returned.The returned device was inspected under magnification and showed, the distal tip of the device with a missing portion of about 0.4 cm, the corewire has a little portion fractured.The detached portion returned in a separate container.The ptfe coating was detached exposing corewire.The reported complaint of distal tip detached is confirmed.Based on the condition of the returned device, engineers determined that the problem observed, it is most likely that as part of the device manipulation during procedure an excess of force was applied to the device such as during the guidewire insertion through another device or the interaction with the scope, causing the peeled section on the distal end.Boston scientific has determined the most probable cause of this complaint is adverse event related to procedure.It is most likely that the adverse event occurred during the procedure and the device had no influence on the event which led to the reported event.
 
Event or Problem Description
It was reported to boston scientific corporation that a jagwire was used during an endoscopic retrograde cholangiopancreatography procedure performed on (b)(6) 2022.During the procedure, the guidewire tip soft part of about five mm came off and remained in the bile duct.The procedure was completed with a different device.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation results: the corewire wire.

Brand Name
JAGWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15882517
Report Number3005099803-2022-07010
Device Sequence Number17583032
Product Code OCY
UDI-Device Identifier08714729172161
UDI-Public08714729172161
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2025
Device Model NumberM00556611
Device Catalogue Number5661
Device Lot Number0029538106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2022
Initial Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown